IPSIndian Journal of Pharmacology
Home  IPS  Feedback Subscribe Top cited articles Login 
Users Online : 15022 
Small font sizeDefault font sizeIncrease font size
Navigate Here
 »   Next article
 »   Previous article
 »   Table of Contents

Resource Links
 »   Similar in PUBMED
 »  Search Pubmed for
 »  Search in Google Scholar for
 »Related articles
 »   Citation Manager
 »   Access Statistics
 »   Reader Comments
 »   Email Alert *
 »   Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed4158    
    Printed178    
    Emailed1    
    PDF Downloaded185    
    Comments [Add]    
    Cited by others 6    

Recommend this journal

 

 DRUG WATCH
Year : 2012  |  Volume : 44  |  Issue : 3  |  Page : 412-414

Allopurinol-induced DRESS syndrome


1 Department of Internal Medicine, Sakarya University Faculty of Medicine, Sakarya, Turkey
2 Department of Gastroenterology, Sakarya University Faculty of Medicine, Sakarya, Turkey

Correspondence Address:
Selcuk Yaylaci
Department of Internal Medicine, Sakarya University Faculty of Medicine, Sakarya
Turkey
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/0253-7613.96351

Rights and Permissions

A 70-year-old man was admitted to our clinic with complaints of fever, jaundice, dyspnea, and generalized rash after 3 months of allopurinol treatment for gout. On physical examination, he was found to have fever (38.5°C), jaundice, and generalized maculopapular rash. Leukocytosis, eosinophilia, elevation of liver enzymes, and hyperbilirubinemia were detected in his blood analysis. Skin biopsy was consistent with drug-induced hypersensitivity. He was diagnosed as Drug Rash with Eosinophilia and Systemic Symptoms (DRESS). Allopurinol treatment was stopped and steroid treatment was launched. At day 24 of admission, the patient died because of multiple organ failure.






[FULL TEXT] [PDF]*


        
Print this article     Email this article

Site Map | Home | Contact Us | Feedback | Copyright and Disclaimer
Online since 20th July '04
Published by Wolters Kluwer - Medknow